NRAS

New update

Hi guys,

Hope you are all doing good.

I just wanted to let you know that since taking a 2 week break from MTX as advised by my Rhuemy nurse I feel human again and this is only week one. Ive only needed the new anti sickness tab once and that was at the beginning.

This tells me that while MTX is working for its purpose, it has an adverse reaction to the rest of me that I cannot tolerate.

For this reason I have taken the decision to tell my RA doctor on 16th that I wish to come off it completely and try an alternative.

Ive tried for 7 months with MTX and unfortunately its taken over my life and im only married 6 months and would like my life back.

Its not been an easy decision, but there has to be an alternative that doesnt make me so ill and sick.

Im holding out hope and any advice is more than welcome.

Angela xx

10 Replies
oldestnewest

Sounds like you've given it a fair bash. Hope you can find something that suits. :-)

1 like
Reply

7 months is a long time to feel like that Angie, really good luck with whatever you try next, it's awful when side effects make you feel that low x

1 like
Reply

The positive to take from this is that if MTX has had an effect on your RA then it is equally likely that other drugs will too. And there are quite a few. Leflunomide is often proposed as an equally effective alternative to MTX. Or a combination of the milder drugs like hydroxy and sulphasalazine. If you are in the UK you are unlikely to qualify for biologics just yet, unless your disease scores are very high.

But I think you've given it a good go, so only sensible to say enough now. Just be very clear with the rheumy that the side effects are not possible to live with.

4 likes
Reply

Very sound advice. I have been on all levels of meds, the last one a biologic, which helped the RA greatly - it was the infusion "Orencia." However, the side effect of pneumonia ( including hospitalization) was too much, hence, I had to stop. I think somehow it did some good, though, so I have remained positive. Exercise, rest, and positive thoughts are the only way to go sometimes. Dorothy

Reply

Hi I had exactly the same side effects with MTX , I felt really awful like a zombie 🙈 now on Sulphalazerine and feel loads better x I get heartburn an feel bloated but I can live with that xxx Good luck 😘

2 likes
Reply

I take Lefludamide for me it has no side effects and enables me to live a completly normal life. Its American name is Arava which sounds much more friendly than LEF>

1 like
Reply

Pleased you are feeling more like you. All the best.

1 like
Reply

There are many other meds to try so don't lose hope. I had to ditch a couple of RA meds quite quickly that made me very sick. You have given it a good chance and as has been said it worked to bring the so that was good news your body and RA responded. Good luck.

Reply

Hi Angie, I know exactly what you mean about MXT, I went from tablets to weekly injections, got to say they are much better but still not brilliant. I came off MXT because of chest infection for three weeks, began to feel normal again. Good Luck with whatever you decide, quality of life counts.

1 like
Reply

NRAS website has a list of drugs that are used. You will probably be prescribed another one from the DMARD group so it may be worth having a look at these before your appointment. Common ones are sulfasalazine, hydroxychloroquine and leflunomide. MTX does not suit everybody - for me I did not like the side effects but it also upset my bloods which meant I had to come off it. Farm

1 like
Reply

You may also like...